Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Classifying spaces and homotopy
sets of axes of pairings

Author: Kenshi Ishiguro
Journal: Proc. Amer. Math. Soc. 124 (1996), 3897-3903
MSC (1991): Primary 55R35; Secondary 55P15, 55P60
MathSciNet review: 1343701
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the maps between classifying spaces of the form $BK \times BL \rightarrow BG$. The main theorem shows that if the restriction map on $BL$ is a weak epimorphism, then the restriction on $BK$ should factor through the classifying spaces of the center of the compact Lie group $G$. An application implies that $BG$ is an H-space (Hopf space) if and only if $G$ is abelian.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55R35, 55P15, 55P60

Retrieve articles in all journals with MSC (1991): 55R35, 55P15, 55P60

Additional Information

Kenshi Ishiguro
Affiliation: Department of Mathematics, Fukuoka University, Fukuoka 814-80, Japan

Keywords: Classifying space, mapping spaces, $p$-completion, Lie groups, weak epimorphism, pairing
Received by editor(s): April 10, 1995
Received by editor(s) in revised form: June 15, 1995
Dedicated: Dedicated to Professor Teiichi Kobayashi on his 60th birthday
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1996 American Mathematical Society